Drucken

Gilenya (fingolimod): FDA Drug Safety Communication -
Severe Worsening of Multiple Sclerosis After Stopping the Medicine

Silver Spring, MD, USA (November 20, 2018) - FDA is warning that when the multiple sclerosis (MS) medicine Gilenya (fingolimod) is stopped, the disease can become much worse than before the medicine was started or while it was being taken. This MS worsening is rare but can result in permanent disability.


BACKGROUND

Gilenya is one of several medicines approved to treat a form of MS called relapsing MS, which are periods of time when MS symptoms get worse. The medicine was approved in the United States in 2010.


RECOMMENDATION

Healthcare professionals should:

Patients who have been instructed to stop Gilenya, should contact your health professional immediately if you experience new or worsened symptoms such as:

Patients should not stop taking the medicine on their own and should speak to their health professional first, as stopping treatment can lead to worsening MS symptoms.

 
Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA's MedWatch Safety Information and Adverse Event Reporting Program:


FDA - Drug Safety Communication – FDA, 20.11.2018 (tB).